Thiazide-induced lichenoid photosensitivity
Related Experiment Video
Updated: Sep 28, 2026
![Cercosporin-Photocatalyzed [4+1]- and [4+2]-Annulations of Azoalkenes Under Mild Conditions](/_next/image?url=https%3A%2F%2Fcloudfront.jove.com%2FCDNSource%2Fteasers%2F60786.jpg&w=3840&q=50)
Cercosporin-Photocatalyzed [4+1]- and [4+2]-Annulations of Azoalkenes Under Mild Conditions
Published on: July 17, 2020
1Department of Dermatology, Leicester Royal Infirmary, Leicester, UK. gjohnston@uhl-tr.nhs.uk
Abstract:
We report the case of a 77-year-old male who developed a florid photosensitive eruption while taking thiazide diuretics for heart failure. The lesions were lichenoid in appearance and this was confirmed histologically. The eruption cleared on withdrawal of the drug. Although thiazide-induced photosensitivity is a well-documented phenomenon, there have been no histologically proven cases of a lichenoid eruption in light exposed areas in the recent literature.
Related Concept Videos
Antihypertensive Drugs: Thiazide-Class Diuretics
Drug Toxicity: Allergic Reactions
Hypersensitivity Reactions: Delayed Hypersensitivity Reactions
Aryldiazonium Salts to Azo Dyes: Diazo Coupling
Drug Toxicity: Dose-Dependent Reactions
Heart Failure Drugs: Diuretics

